Alert archive / Virginia / Coastal Flood Statements in 2012

Coastal Flood Statement 4, NWS Wakefield, VA

April 6, 20124 counties in Virginia; Worcester County, Maryland

NWS Wakefield, VA issued this coastal flood statement at Apr 6, 2012, 4:09 PM EDT for 4 counties in Virginia; Worcester County, Maryland. It took effect at Apr 6, 2012, 6:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2012, 4:09 PM EDT (20:09 UTC)
In effect from
Apr 6, 2012, 6:00 PM EDT
Expired
Apr 7, 2012, 2:00 AM EDT
In force
8 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Accomack County, VA, Lancaster County, VA, Middlesex County, VA, Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 124 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WHUS41 KAKQ 062009
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT FRI APR 6 2012

VAZ100-070415-
/O.EXB.KAKQ.CF.Y.0002.120406T2200Z-120407T0700Z/
NORTHAMPTON VA-
409 PM EDT FRI APR 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT SATURDAY. 

* TIMING: BETWEEN 6 PM AND 3 AM.

* TIDES: AT KIPTOPEKE...THE HIGH TIDE THIS EVENING IS AT 911 PM
  WITH A FORECAST WATER LEVEL NEAR 4.5 FT MLLW...1 TO 1.5 FT
  ABOVE NORMAL.

* IMPACTS: AT KIPTOPEKE...MINOR FLOODING BEGINS AT 4.5 FT MLLW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

NCZ017-102-VAZ084-086-089>091-093>098-070415-
/O.EXT.KAKQ.CF.Y.0002.120406T2200Z-120407T0700Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-GLOUCESTER-MATHEWS-SURRY-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
409 PM EDT FRI APR 6 2012

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SATURDAY...

* TIMING: BETWEEN 6 PM AND 3 AM ACROSS PORTIONS OF THE MIDDLE AND
  LOWER CHESAPEAKE BAY...AREAS UP THE JAMES AND YORK RIVERS...
  COASTAL AREAS OF VIRGINIA BEACH...OUTER BANKS CURRITUCK AND
  ADJACENT AREAS TO THE CURRITUCK SOUND.

* TIDES: AT SEWELLS POINT...THE HIGH TIDE THIS EVENING IS AT 948
  PM WITH A FORECAST WATER LEVEL NEAR 4.6 FT MLLW...1 TO 1.5 FT
  ABOVE NORMAL. AT YORKTOWN...THE HIGH TIDE THIS EVENING IS AT 948
  PM WITH A FORECAST WATER LEVEL NEAR 4.2 FT MLLW... 1 TO 1.5 FT
  ABOVE NORMAL. AT THE JAMES RIVER AT SCOTLAND... THE HIGH TIDE
  TONIGHT IS AT 1251 AM WITH A FORECAST WATER LEVEL NEAR 3.6 FT
  MLLW...1 FT ABOVE NORMAL. AT DUCK PIER...THE HIGH TIDE THIS
  EVENING IS AT 800 PM WITH A FORECAST WATER LEVEL NEAR 5.7 FT
  MLLW...1 TO 1.5 FT ABOVE NORMAL. AT RUDEE INLET...THE HIGH TIDE
  THIS EVENING IS AT 819 PM WITH A FORECAST WATER LEVEL NEAR 5.5 FT
  MLLW.

* IMPACTS: AT SEWELLS POINT...MINOR FLOODING BEGINS AT 4.5 FT 
  MLLW. AT YORKTOWN...MINOR FLOODING BEGINS AT 4.5 FT MLLW. AT 
  SCOTLAND...MINOR FLOODING BEGINS AT 3.5 FT MLLW. AT DUCK 
  PIER... MINOR FLOODING BEGINS AT 5.5 MLLW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

VAZ077-078-085-070415-
/O.NEW.KAKQ.CF.S.0004.120406T2200Z-120407T0600Z/
NORTHUMBERLAND-LANCASTER-MIDDLESEX-
409 PM EDT FRI APR 6 2012

...MINOR TIDAL FLOODING POSSIBLE TONIGHT...

* TIMING: BETWEEN 6 PM AND 2 AM.

* IMPACTS...SOME VERY MINOR FLOODING IS POSSIBLE DURING THE NEXT
  HIGH TIDE CYCLE TONIGHT ALONG PORTIONS OF THE CHESAPEAKE BAY.
  WHILE WATER LEVELS ARE EXPECTED TO REMAIN BELOW MINOR TIDAL
  FLOODING THRESHOLDS...AREAS ESPECIALLY PRONE TO TIDAL FLOODING
  MAY EXPERIENCE SOME NUISANCE TYPE FLOODING. THE NEXT HIGH TIDE
  AT LEWISETTA IS AT 755 PM. THE NEXT HIGH TIDE AT WINDMILL PT IS
  AT 1133 PM. FORECAST WATER LEVEL IS AROUND 2.5 FT MLLW...OR
  AROUND 0.5 TO 1 FT ABOVE NORMAL.

&&

$$

MDZ024-025-VAZ099-070415-
/O.NEW.KAKQ.CF.S.0004.120406T2200Z-120407T0500Z/
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
409 PM EDT FRI APR 6 2012

...MINOR TIDAL FLOODING POSSIBLE TONIGHT...

* TIMING: BETWEEN 6 PM AND 1 AM.

* IMPACTS...SOME VERY MINOR FLOODING IS POSSIBLE DURING THE NEXT
  HIGH TIDE CYCLE TONIGHT ALONG PORTIONS OF THE CHESAPEAKE BAY.
  WHILE WATER LEVELS ARE EXPECTED TO REMAIN BELOW MINOR TIDAL
  FLOODING THRESHOLDS...AREAS ESPECIALLY PRONE TO TIDAL FLOODING
  MAY EXPERIENCE SOME NUISANCE TYPE FLOODING. THE NEXT HIGH TIDE
  AT OCEAN CITY IS AT 839 PM. THE NEXT HIGH TIDE AT WACHAPREAGUE
  IS AT 927 PM. FORECAST WATER LEVEL IS 3.6 FT MLLW AT OCEAN CITY
  AND 6.1 FT MLLW AT WACHAPREAGUE...OR AROUND 0.5 TO 1 FT ABOVE
  NORMAL.

$$
1 follow-up statement
939 
WHUS41 KAKQ 070303
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1103 PM EDT FRI APR 6 2012

NCZ017-102-VAZ084-086-089>091-093>098-100-070700-
/O.CON.KAKQ.CF.Y.0002.000000T0000Z-120407T0700Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-GLOUCESTER-MATHEWS-SURRY-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-
1103 PM EDT FRI APR 6 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
SATURDAY...

* TIMING: BETWEEN 11 PM AND 3 AM ACROSS PORTIONS OF THE MIDDLE 
  AND LOWER CHESAPEAKE BAY...AREAS UP THE JAMES AND YORK 
  RIVERS... COASTAL AREAS OF VIRGINIA BEACH...OUTER BANKS 
  CURRITUCK AND ADJACENT AREAS TO THE CURRITUCK SOUND. 

* TIDES: AT THE JAMES RIVER AT SCOTLAND... THE HIGH TIDE TONIGHT
  IS AT 1251 AM WITH A FORECAST WATER LEVEL NEAR 3.6 FT MLLW...1
  FT ABOVE NORMAL. 

* IMPACTS: AT SCOTLAND...MINOR FLOODING BEGINS AT 3.5 FT MLLW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

VAZ077-078-085-070600-
/O.CON.KAKQ.CF.S.0004.000000T0000Z-120407T0600Z/
NORTHUMBERLAND-LANCASTER-MIDDLESEX-
1103 PM EDT FRI APR 6 2012

...MINOR TIDAL FLOODING POSSIBLE TONIGHT...

* TIMING: BETWEEN 11 PM AND 2 AM.

* IMPACTS...SOME VERY MINOR FLOODING IS POSSIBLE DURING THE NEXT
  HIGH TIDE CYCLE TONIGHT ALONG PORTIONS OF THE CHESAPEAKE BAY.
  WHILE WATER LEVELS ARE EXPECTED TO REMAIN BELOW MINOR TIDAL
  FLOODING THRESHOLDS...AREAS ESPECIALLY PRONE TO TIDAL FLOODING
  MAY EXPERIENCE SOME NUISANCE TYPE FLOODING. THE NEXT HIGH TIDE
  AT WINDMILL PT IS AT 1133 PM. FORECAST WATER LEVEL IS AROUND 2.5
  FT MLLW...OR AROUND 0.5 TO 1 FT ABOVE NORMAL.

&&

$$

MDZ024-025-VAZ099-070500-
/O.CON.KAKQ.CF.S.0004.000000T0000Z-120407T0500Z/
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
1103 PM EDT FRI APR 6 2012

...MINOR TIDAL FLOODING POSSIBLE TONIGHT...

* TIMING: BETWEEN 11 PM AND 1 AM.

* IMPACTS...SOME VERY MINOR FLOODING IS POSSIBLE DURING THE NEXT
  HIGH TIDE CYCLE TONIGHT ALONG PORTIONS OF THE ATLANTIC COASTLINE
  OF THE LOWER EASTERN SHORE. WHILE WATER LEVELS ARE EXPECTED TO
  REMAIN BELOW MINOR TIDAL FLOODING THRESHOLDS...AREAS ESPECIALLY
  PRONE TO TIDAL FLOODING MAY EXPERIENCE SOME NUISANCE TYPE
  FLOODING. HIGH TIDE HAS ALREADY OCCUR ED THIS EVENING AT OCEAN
  CITY AND WACHAPREAGUE...WITH WATER LEVELS AVERAGING BETWEEN 0.5
  AND 1 FT ABOVE NORMAL. LOOK FOR WATER LEVELS TO CONTINUE TO
  DIMINISH OVER THE NEXT FEW HOURS.

$$

05

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Apr 6, 3:58 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 6, 3:58 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT FRI APR 6 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE MID ATLANTIC STATES THROUGH SATURDAY.
A DRY COLD FRONT CROSSES THE MID ATLANTIC STATES SUNDAY. ANOTHER
HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TONIGHT...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA FROM
THE NORTH. THE CLOUD SHIELD OVER SOUTHEAST PORTIONS WILL SLIDE OFF
THE COAST LATE FRIDAY AFTN...LEAVING THE CWA UNDER CLEAR SKIES FOR
THE EVENING AND OVERNIGHT. TEMPERATURES WILL BE CHILLY WITH READINGS
BY SATURDAY MORNING IN THE 30S EXCEPT AROUND 40 NEAR THE LOWER BAY
AND ALONG THE IMMEDIATE COAST.

WITH REGARDS TO ANY FREEZING TEMPERATURES...GUIDANCE FROM THIS
MORNING IS REMARKABLY SIMILAR TO EARLIER GUIDANCE WITH REGARDS TO
MIN TEMPERATURES SATURDAY MORNING. NO PLANS FOR HEADLINES AS IT WILL
BE DIFFICULT TO HAVE A 3 HOUR DURATION OF FREEZING TEMPERATURES.
WINDS WILL LIKELY RESULT IN FAIRLY UNIFORM TEMPERATURES..ESPECIALLY
ON THE MARYLAND EASTERN SHORE AND NORTHERN PIEDMONT. MOST INLAND
AREAS WILL HAVE READINGS OF 32 TO 34 DEGREES. ALSO WINDS AND DEW
POINTS IN THE MID TO UPPER 20S WILL LIMIT OR PREVENT FROST
FORMATION. WILL CONTINUE TO MAKE MENTION REFERENCE IN AN HWO.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A VERY PLEASANT WEEKEND IS EXPECTED AS THE STRONG GREAT LAKES HIGH
AND SUBSIDENCE ALOFT PRODUCE SUNNY TO MOSTLY SUNNY CONDITIONS. HIGH
TEMPERATURES WARM A FEW DEGREES SATURDAY (UPPER 50S TO LOWER 60S
COASTAL AREAS...TO UPPER 60S ALONG AND WEST OF I-95). LOW
TEMPERATURES WILL AGAIN BE COOL SATURDAY NIGHT/SUNDAY MORNING WITH
LOWS IN THE MID TO UPPER 30S. WITH LIGHTER WINDS...A FEW LOCALIZED
AREAS MAY DROP TO NEAR FREEZING.

A DRY COLD FRONT WILL MOVE THROUGH AROUND MIDDAY SUNDAY. MOISTURE
WILL BE SPARSE DURING THE FRONTAL PASSAGE AND LITTLE MORE THAN A
WIND SHIFT IS EXPECTED. LOW LEVEL FLOW TO A MORE WESTERLY
COMPONENT MAY BOOST TEMPERATURES TO AROUND 70 TO THE LOWER 70S
EXCEPT MID TO UPPER 60S ALONG THE IMMEDIATE COAST AND LOWER
EASTERN SHORE.

WARMING OF THE BOUNDARY LAYER WILL RESULT IN MILDER TEMPERATURES
SUNDAY NIGHT WITH LOWS IN THE 40S. MID LEVEL MOISTURE WILL BRING
AN INCREASE IN CLOUDINESS MONDAY. TEMPERATURES MONDAY WILL BE
SLIGHTLY COOLER THAN SUNDAY WITH HIGHS AROUND 70 EXCEPT MID TO
UPPER 60S NEAR THE COAST AND ON THE LOWER EASTERN SHORE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
12Z/06 GUIDANCE CONTINUES TO SHOW UPR TROUGHING OVER EASTERN 1/3 OF
THE CONUS DURING THE LONG TERM PERIOD. THIS WILL LEAD TO SLIGHT
CHANCES OF RAIN AT TIMES FROM WEAK SFC FRONTS AND MID-LVL
SHORTWAVES...DESPITE LACKING MOISTURE. FIRST FRONT PUSHES THRU EARLY
TUE NGT WITH BEST CHANCE OF RAIN OVER THE LWR EASTERN SHORE AND
TIDEWATER AREA. MAINLY DRY W/NW FLOW TUE THRU FRI...WITH HIGH TEMPS
IN THE LWR TO MID 60S EACH DAY. OVERALL...TEMPS ABOUT 5-10 DEGREES
BELOW NORMAL THRU THE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD AT ALL SITES. LOW
PRESSURE CONTINUES TO MOVE FARTHER OFF THE CAROLINA COAST. CLEAR
SKIES AND WINDS AOB 10KT WILL PERSIST OVERNIGHT. WITH HIGH PRESSURE
MOVING WEST OF THE AREA...THE TIGHT PRESSURE GRADIENT WILL LAST
THROUGH SAT...ALLOWING WINDS TO GUST FROM THE NORTH TO 25 KT.

VFR CONDITIONS WILL PERSIST THROUGH MON AS DRY NORTH WINDS PERSIST.

&&

.MARINE...
LO PRES OFF TO THE E CONTINUES TO STRENGTHEN TONGT AS IT PUSHES
FURTHER OFFSHORE. THIS IN COMBO WITH HI PRES BUILDING IN FROM THE OH
VALLEY WILL LEAD TO A TIGHTENING PRES GRADIENT...ENOUGH FOR SCA
CONDS OVER ALL WATERS AND SOME OCCASIONAL GUSTS UP CLOSE TO GALE
FORCE. SUSTAINED WINDS WILL BE NORTHERLY AT 15-25 KNOTS. SEAS
GENERALLY 4-5 FT OVER COASTAL WATERS...UP TO 6-7 FT S OF CAPE
CHARLES LIGHT. THE SCA CONDS WILL LAST UNTIL SAT AFTN AS HI PRES
BUILDS CLOSER INTO THE AREA AND THE PRES GRADIENT RELAXES. GENERALLY
QUIET CONDS OVER THE WATERS EXPECTED FOR THE REMAINDER OF THE
WEEKEND AS FLOW TURNS MORE WNW. NO HEADLINES EXPECTED EARLY NEXT
WEEK.

&&

.FIRE WEATHER...
AN SPS FOR ENHANCED FIRE DANGER IS IN EFFECT UNTIL 7 PM EDT FOR OUR
MARYLAND EASTERN SHORE COUNTIES AND FOR MUCH OF THE NORTHERN NECK
AND NORTHERN PIEDMONT COUNTIES. DEW POINTS FRIDAY LOWERED TO THE LOW
TO MID 20S OVER THE LOWER EASTERN SHORE AND WELL INLAND AREAS OF
VIRGINIA. THIS RESULTED IN RELATIVE HUMIDITIES IN THE MID 20S.

DEW POINTS ARE EXPECTED TO BE SIMILAR OR A BIT LOWER ON SATURDAY.
WITH WARMER DAYTIME TEMPERATURES SATURDAY...RH IS EXPECTED TO
BETWEEN 15 AND 20 PERCENT EXCEPT 20 TO 30 PERCENT NEAR THE IMMEDIATE
COAST. CRITICAL FUEL MOISTURE WILL LIKELY LOWER A BIT...AND MAY BE
IN THE 7 PERCENT RANGE OVER THE LOWER EASTERN SHORE AND ALL BUT THE
SOUTH CENTRAL AND SOUTHERN PIEDMONT PORTIONS OF VIRGINIA.

NO RED FLAG WARNINGS ARE PLANNED AT THIS TIME. AN SPS FOR ENHANCED
FIRE DANGER MAY BE ISSUED LATER THIS EVENING (AFTER THE CURRENT
HEADLINES EXPIRE) OR EARLY SATURDAY MORNING.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORIES CONTINUE FOR PORTIONS OF THE SOUTHERN BAY
INCLUDING YORKTOWN DOWN TO NORFOLK...AND FOR AREAS ADJACENT TO THE
JAMES AND YORK RIVERS FOR THIS EVENG INTO VRY ERLY SAT MORNG...AS
TIDAL ANOMALIES REMAIN BETWEEN 1 AND 1.5 FT ABOVE NORMAL...WITH
MINOR FLOODING POSSIBLE ARND THE TIME OF HIGH TIDE. WILL ALSO
INCLUDE VIRGINIA BEACH...INLAND CURRITUCK...OUTER BANKS
CURRITUCK...AND NORTHAMPTON IN THE COASTAL FLOOD ADVSY. COASTAL
FLOOD STATEMENTS ALSO ISSUED FOR MIDDLESEX...LANCASTER...
NORTHUMBERLAND...ACCOMACK...AND WORCESTER COUNTIES WHERE LEVELS ARE
EXPECTED TO APPROACH 0.5 FT SHY OF MINOR FLOODING.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT SATURDAY FOR NCZ017-102.
VA...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT SATURDAY FOR VAZ084-086-
     089>091-093>098-100.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR ANZ650-652-
     654-656-658.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR ANZ630>638.

&&

SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...MAS
AVIATION...DAP
MARINE...MAS
FIRE WEATHER...LSA
TIDES/COASTAL FLOODING...MAS
Hazardous weather outlook, Apr 6, 3:50 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT FRI APR 6 2012

MDZ021>025-072000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
350 PM EDT FRI APR 6 2012

...INCREASED FIRE DANGER IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW 30S IN NORMALLY
COLDER LOCATIONS BY SATURDAY MORNING. A WIDESPREAD HARD FREEZE IS
NOT EXPECTED...BUT SOME PRECAUTION MAY NEED TO BE TAKEN WITH
SENSITIVE OUTDOOR VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-062>064-072>077-072000-
FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
350 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW 30S IN NORMALLY
COLDER LOCATIONS BY SATURDAY MORNING. A WIDESPREAD HARD FREEZE IS
NOT EXPECTED...BUT SOME PRECAUTION MAY NEED TO BE TAKEN WITH
SENSITIVE OUTDOOR VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-013-030-VAZ060-061-065>071-078>083-085-087-088-092-099-072000-
NORTHAMPTON NC-HERTFORD-BERTIE-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX-
GREENSVILLE-SUSSEX-SOUTHAMPTON-ACCOMACK-
350 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW 30S IN NORMALLY
COLDER LOCATIONS BY SATURDAY MORNING. A WIDESPREAD HARD FREEZE IS
NOT EXPECTED...BUT SOME PRECAUTION MAY NEED TO BE TAKEN WITH
SENSITIVE OUTDOOR VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ100-072000-
NORTHAMPTON VA-
350 PM EDT FRI APR 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW 30S IN NORMALLY
COLDER LOCATIONS BY SATURDAY MORNING. A WIDESPREAD HARD FREEZE IS
NOT EXPECTED...BUT SOME PRECAUTION MAY NEED TO BE TAKEN WITH
SENSITIVE OUTDOOR VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-086-089-090-093-072000-
GLOUCESTER-MATHEWS-SURRY-JAMES CITY-ISLE OF WIGHT-
350 PM EDT FRI APR 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW 30S IN NORMALLY
COLDER LOCATIONS BY SATURDAY MORNING. A WIDESPREAD HARD FREEZE IS
NOT EXPECTED...BUT SOME PRECAUTION MAY NEED TO BE TAKEN WITH
SENSITIVE OUTDOOR VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-VAZ091-094>098-072000-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
350 PM EDT FRI APR 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ014>016-031-032-072000-
GATES-PASQUOTANK-CAMDEN-CHOWAN-PERQUIMANS-
350 PM EDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-072000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
350 PM EDT FRI APR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-072000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
350 PM EDT FRI APR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ALEXANDER

In the hours before

Special weather statement, Apr 6, 4:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT FRI APR 6 2012

MDZ021>025-062300-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY
401 PM EDT FRI APR 6 2012

...INCREASED FIRE DANGER FROM NOON THROUGH 7 PM TODAY FOR THE
LOWER MARYLAND EASTERN SHORE...

RELATIVE HUMIDITY LEVELS ROPPED TO BETWEEN 25 TO 30 PERCENT
FRIDAY AFTERNOON ACROSS THE LOWER MARYLAND EASTERN SHORE THIS
AFTERNOON. IN ADDITION...NORTH WINDS WERE AVERAGING FROM 15 TO 20
MPH WITH A FEW HIGHER GUSTS. THESE CONDITIONS ALONG WITH DRYING
FINE FUELS WILL RESULT IN AN ELEVATED RISK FOR THE SPREAD OF
WILDFIRES THROUGH THE REST OF THE DAY.

RESIDENTS ARE URGED TO EXERCISE CAUTION HANDLING ANY POTENTIAL
IGNITION SOURCE...INCLUDING MACHINERY...CIGARETTES AND MATCHES.
BE SURE TO PROPERLY DISCARD ALL SMOKING MATERIALS. ANY DRY GRASSES
AND TREE LITTER THAT IGNITES WILL HAVE THE POTENTIAL TO SPREAD
QUICKLY.

VAZ048-049-062>064-072>077-062300-
FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
INCLUDING THE CITIES OF...LOUISA...GOOCHLAND...ASHLAND...
TAPPAHANNOCK
401 PM EDT FRI APR 6 2012

...INCREASED FIRE DANGER FROM NOON THROUGH 7 PM TODAY FOR
PORTIONS OF THE VIRGINIA PIEDMONT AND NORTHERN NECK...

RELATIVE HUMIDITY LEVELS DROPPED TO BETWEEN 25 TO 30 PERCENT
FRIDAY AFTERNOON ACROSS PORTIONS OF CENTRAL VIRGINIA THIS
AFTERNOON. IN ADDITION...NORTH WINDS WERE AVERAGING FROM 15 TO 20
MPH WITH A FEW HIGHER GUSTS. THESE CONDITIONS ALONG WITH DRYING
FINE FUELS WILL RESULT IN AN ELEVATED RISK FOR THE SPREAD OF
WILDFIRES THROUGH THE REST OF THE DAY.

RESIDENTS ARE URGED TO EXERCISE CAUTION HANDLING ANY POTENTIAL
IGNITION SOURCE...INCLUDING MACHINERY...CIGARETTES AND MATCHES. BE
SURE TO PROPERLY DISCARD ALL SMOKING MATERIALS. ANY DRY GRASSES
AND TREE LITTER THAT IGNITES WILL HAVE THE POTENTIAL TO SPREAD
QUICKLY.

ALEXANDER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:41 AM EDTCoastal Flood AdvisoryAKQGloucester, James City, Mathews, Northampton, Surry, City of Chesapeake and 2 more21 hr

Nearby

Coastal Flood Statements in Virginia, 2012Coastal Flood Statements in Maryland, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.